Alert archive / Kentucky / River Flood Advisories in 2012
River Flood Advisory 3, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at May 14, 2012, 1:02 PM CDT for Warren County, Kentucky. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2012, 1:02 PM CDT (18:02 UTC)
- Expired
- May 14, 2012, 6:56 PM CDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
County Warren County, KY
The river
Written for the forecast point Drakes Creek near Alvaton (ALVK2).
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 35 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03314000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
352 WGUS83 KLMK 141802 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 202 PM EDT MON MAY 14 2012 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD ADVISORY FOR THE DRAKES CREEK... DRAKES CREEK NEAR ALVATON AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...WARREN. KYC227-150202- /O.NEW.KLMK.FL.Y.0003.120514T1802Z-120515T1800Z/ /ALVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 202 PM EDT MON MAY 14 2012 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD ADVISORY FOR THE DRAKES CREEK NEAR ALVATON. * UNTIL TUESDAY AFTERNOON. * AT 1:45 PM MONDAY THE STAGE WAS 18.7 FEET. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 21 FEET AFTER MIDNIGHT TUESDAY. $$ CMC
1 follow-up statement
095 WGUS83 KLMK 142356 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 756 PM EDT MON MAY 14 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE DRAKES CREEK... DRAKES CREEK NEAR ALVATON AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...WARREN. KYC227-150026- /O.CAN.KLMK.FL.Y.0003.000000T0000Z-120514T2356Z/ /ALVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 756 PM EDT MON MAY 14 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE DRAKES CREEK NEAR ALVATON. * AT 6:45 PM MONDAY THE STAGE WAS 18.4 FEET. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER CRESTED JUST UNDER 19.0 FEET THIS AFTERNOON AND WILL CONTINUE A SLOW FALL. $$ RL
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at May 14, 12:10 PM CDT, 52 minutes earlier.
Area forecast discussion, May 14, 12:10 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 110 PM EDT MON MAY 14 2012 .Forecast Update... Issued at 1058 AM EDT May 14 2012 Have updated the forecast to align temps and cloud cover to current conditions. With our final shortwave yet to move across the forecast area, have adjusted PoPs a bit to reflect the best chance of rain to be across our south and east this afternoon. Also removed thunder. Latest guidance suggests any scattered rain shower development will push east this evening, providing dry overnight conditions. Updated products will be issued shortly. .Short Term (Today through Tuesday)... Issued at 325 AM EDT Mon May 14 2012 Inverted surface trough extends from the Tennessee Valley up through the Cumberland Plateau, with southern Indiana and central Kentucky remaining under a weak gradient and lots of low-level moisture. KOHX and KILN 00Z raobs and model forecast soundings in between suggest we are saturated up through about 700 mb, which is keeping a cloudy and at times drizzly regime in place over the area. Main challenge in the first period will be the extent of our precip chances. Even as the surface trough makes a slow exit, the upper trough will hang in over the Ohio Valley, allowing lapse rates to steepen. Model forecast soundings suggest convective temps in the upper 60s, and with the high sun angle of mid-May, it won't take much to get there, especially west of I-65. Highest precip chances will be a 50 POP from the Bluegrass down to Lake Cumberland, where moisture supply is best. Tapered things down to around 30% chance along the I-65 corridor, and slight chance farther west. Model soundings indicate roughly 700 J/kg of CAPE and LIs of -2 or -3 along and west of I-65, so will carry slight chance of thunder where temps get the warmest. Eastern zones will have no mention of thunder as thicker and more persistent cloud cover keeps things cooler. Will dry out Monday night and Tuesday as the upper trough moves slowly east, giving way to some drier air even though the surface pattern remains rather sloppy. Clearing skies will allow larger diurnal temperature ranges, with temps just on the high side of normal both night and day. .Long Term (Tuesday Night through Sunday)... Issued at 225 AM EDT May 14 2012 Upper air pattern late Tuesday will feature a robust 500mb ridge and quite warm temperatures across the northern Rockies and the Central Plains. A brief transitory trough will scoot across the eastern Great Lakes late Tuesday before ridging and warming temperatures arrive by Friday. Weak northwest flow aloft and subsidence in the wake of troughing east of the Appalachians will bring warmer and drier air to the Lower Ohio Valley for Tuesday night and Wednesday. With light winds and likely clear skies early Wednesday, some fog may develop during the early morning hours. Under mostly sunny skies, expect Wednesday's highs to reach the mid 70s to around 80. High pressure of Canadian origin will build across the Upper Midwest early Wednesday. The GFS and the NAM handle the southern penetration of this boundary differently, the more aggressive GFS does bring this boundary just south of the Ohio River late Wednesday, with a shift to light northerly winds while hinting at some potential isolated thunderstorms across southern Indiana late Wednesday. Prefer the drier, weaker NAM, which washes out the boundary across central Indiana. Will leave Wednesday night dry. Both the GFS and especially the ECMWF hint at the development of a slow moving coastal low off the Carolinas Thursday through Saturday. While some sort of residual troughiness lingers off the east coast, ridging will build over Commonwealth and will linger through the weekend. Expect a warm and sunny period Thursday through Sunday with temperatures gradually warming into the mid 80s by the weekend. Initially, an lobe of surface high pressure extending southwest from New England will keep winds practically calm or light easterly through Friday. This will keep a bit of a lid on our warmup. However, with the surface ridge moving east by Saturday, light south winds will develop and allow highs to warm into the mid 80s by Saturday. A cold front will bring a chance of thunderstorms by Monday. && .Aviation (18Z TAF Issuance)... Updated at 110 PM EDT May 14 2012 Low ceilings have held on for much of the morning. However, the cloud deck is breaking up and lifting. So, expect current MVFR cigs to continue to improve and reach VFR thresholds by late this afternoon/early evening. With an upper trough still moving through the region, isolated to scattered showers remain possible this afternoon. Given low confidence of this occurring at SDF and LEX, will not mention at this time. However, will include VCSH at BWG. Expect VFR conditions to continue through much of the overnight hours, but with skies slowly clearing, reduced visibility will be possible at all sites in the pre-dawn hours. Expect visibility to improve shortly after sunrise, with VFR conditions for the remainder of the forecast period. Otherwise, winds will remain light and from the north-northeast. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJP Short Term.......RAS Long Term........JSD Aviation.........MJP
Hazardous weather outlook, May 14, 10:09 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1109 AM EDT MON MAY 14 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-151515- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1109 AM EDT MON MAY 14 2012 /1009 AM CDT MON MAY 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJP
Nearby
River Flood Advisories in Kentucky, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.